MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC NAVLOCK 9736060 BLACK; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC NAVLOCK 9736060 BLACK; INSTRUMENT, STEREOTAXIC
Model Number 9736060
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a guidance system being used during a spinal procedure.It was reported that the surgeon felt the system was inaccurate in the superior direction (high and medial) by 2-3 mm during a t6-t12 procedure.Troubleshooting involved taking a snapshot and checking the anatomy and divet with the planar probe.Each time a snapshot was taken, the others would showed on, but the blue and black showed off.It was thought that the patient reference frame being loose was part of the reason they showed off in this case, but they have also had shown off in previous procedures.The manufacturer representative found the patient reference frame was loose.The frame was re-adjusted and the case was continued.All screws were placed accurately.The most likely cause was the reference frame; however, the representative felt the blue and black navlock trackers may have been a contributing factor.No physical issues were seen with the navlocks.There was no patient harm and the procedure was delayed less than an hour.
 
Additional Manufacturer Narrative
H3) export data files were reviewed and after ruling out registration shift, surgical arm accuracy and faulty navigation tools as possible causes for the reported variance, the investigating team concluded that the reported navigation inaccuracy was due to a loose reference frame, which was fixed by re-adjustment.The fact that all trajectories were accurate despite the alleged inaccuracy of the navigation module, further highlights that the system was working properly.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received stating that the navlocks were showing ~3mm off.No physical issues were seen with the navlocks.Troubleshooting involved taking a snapshot and checking the anatomy and divet with the planar probe.Each time a snapshot was taken, the others would showed on, but the blue and black showed off.It was thought that the patient reference frame being loose was part of the reason they showed off in this case, but they have also had shown off in previous procedures.The problems with the navlocks was sporadic and they were currently being used for cases.

Brand Name
NAVLOCK 9736060 BLACK
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key10123025
Report Number1723170-2020-01597
Device Sequence Number19564253
Product Code HAW
UDI-Device Identifier00763000123178
UDI-Public00763000123178
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K182104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9736060
Device Catalogue Number9736060
Device Lot Number190930
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight77